Aa
A
A
A
Close
Neurology Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

tremors

Thank you for your time.  I will give you a brief history. 37/f. Meds. amiodarone, coumadin, cardizem, midodrine, advair, celexa, forteo, pacemaker.  I have a-fib, past T.I.A, a P.FO. and diplopia which started about 1 yr. ago after a severe headache. I can't have an MRI, ct scan looked ok other than a lg. sinus cyst on the same side as the diplopia. My vision is not double when one eye is closed, but it is vertically double mostly on convergence.
I have 2 questions. One involves the double vision.Does it sound nuero. or opthamological?  
My other issue involves a recent surgery. Last week after general anesthesia I developed severe tremors. At first they thought it was shivering, but it was very large and rhythmic.  I have had dystonic reactions in the past from meds. The next morning the tremors improved unless I was relaxed. It has been 10 days since, and my tremors are okay except if I wake up in the night or first thing in the morning. I am due to have more surgery in 2 weeks and I am worried this will happen again. Do you know what type of tremor could be worse during relaxed and potentially as a result of anesthesia? I am worried about the amiodarone as a possibility.  I have noticed odd movement problems since being on that med. It is written that the general anesthesia consisted of desflurane, diprivan, succinylcholine, nimbex, fentanyl, anzemet and toradol.  Is it possible that if this happens again that it could be permanent?  I realize I loaded you up with a lot of info. but I am trying to make an educated decision.  Thank you so much for your time.
2 Responses
Avatar universal
The diplopia is termed binocular since it occurs onyl with both eyes open. Based on your description it appears to be "neurologic". A consult with a neuro-ophthalmologist would be reasonable.

Without seeing the tremors it is difficult to make a diagnosis. I would recommend asking the anesthesiologist this question, since they use these medications daily. However, I am aware of no permenant movement disorder secondary to these medications. With Diprivan some abnormal movements can be seen, but are limited. Good luck.
Avatar universal
Hello,
Your tremors are unlikely related to your doublevision.  Your history seems to be significant for various cardiovascular risk factors:  it is conceivable that you had suffered a small stroke somewhere in your brainstem that resulted in your doublevision symptoms.   CT scans are often poor tools in evaluating that part of the brain so any small infarcts or other lesions are often times missed unless you perform an MRI.  One thing for certain -- your symptoms are not getting worse, it is unlikely to be anything more ominous.

As for the tremors, it is a common complication of anesthesia to develop myoclonic (or jerk-like tremors) tremors which usually go away with time.  I think an anesthesiologist (or one of the neurologists) should be able to tell you which of the anesthetics can typically produce such an effect.   However, you failed to mention whether these tremors involve one or both sides of your body.  Not to alarm you, but focal seizures is also a possibility and may need to be looked at if these symptoms continue.

good luck!
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease